Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 18, 2023, 3:11 AM CST for 12 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Jan 18, 2023, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 3:11 AM CST (09:11 UTC)
- In effect from
- Jan 18, 2023, 10:00 AM CST
- Expired
- Jan 18, 2023, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 23 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Franklin County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS74 KJAN 180911 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 311 AM CST Wed Jan 18 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-181715- /O.NEW.KJAN.WI.Y.0001.230118T1600Z-230119T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams-Franklin MS- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Vicksburg, Port Gibson, Fayette, Natchez, Bude, Roxie, and Meadville 311 AM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest, southwest and west central Mississippi. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074- 181600- /O.CON.KJAN.FG.Y.0003.000000T0000Z-230118T1600Z/ Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott- Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- Including the cities of West Point, Columbus, Starkville, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 311 AM CST Wed Jan 18 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, east central, northeast, south central and southeast Mississippi. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
619 WWUS74 KJAN 181622 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1022 AM CST Wed Jan 18 2023 MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074- 181730- /O.EXP.KJAN.FG.Y.0003.000000T0000Z-230118T1600Z/ Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott- Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- Including the cities of West Point, Columbus, Starkville, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1022 AM CST Wed Jan 18 2023 ...DENSE FOG ADVISORY HAS EXPIRED... Visibility has improved across the advisory area, and the Dense Fog Advisory has been allowed to expire. $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-190000- /O.CON.KJAN.WI.Y.0001.000000T0000Z-230119T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams-Franklin MS- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Vicksburg, Port Gibson, Fayette, Natchez, Bude, Roxie, and Meadville 1022 AM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds of 20 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest, southwest and west central Mississippi. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will be in addition to any severe thunderstorms that may develop later this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 12:15 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 18, 12:15 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1215 AM CST Wed Jan 18 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 1157 PM CST Tue Jan 17 2023
Widespread LIFR categories due to fog/stratus are expected through
early morning mainly for areas along/e of the I-55 corridor.
Strong mixing will develop across entire area later in the morning
and persist through the afternoon/evening and this will result in
strong southerly surface wind gusts. A line of shra/tsra with some
+tsra possible will develop late aftn and impact sites from west
to east going through the evng/overnight hours. Some shra/vcts
will be possible ahead of the line. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CST Tue Jan 17 2023
VFR conditions will prevail through 18/08Z for all sites. Guidance
is in agreement that dense fog/low stratus will be possible from
18/10Z-15Z at GTR, MEI, HBG/PIB with IFR/LIFR vis/cigs. Confidence
in potential is highest for LIFR flight cats with dense fog and cigs
<500ft at these TAF sites, but brief tempo lowered restrictions
could move into central TAF sites at JAN/HKS. Expect flight
categories to improve from low vis by 18/15-16Z & cigs to VFR by
18/17-19Z. Ahead of tomorrow's storm system, gusty winds will be
prevail across all sites with gusts of 25-30kts through the rest of
the period. Updates to the forecast are expected as the we get
closer to the expected time for severe weather. /DC/NP/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 61 76 53 / 30 0 10 100
Meridian 73 59 75 56 / 70 10 10 90
Vicksburg 77 60 77 51 / 20 10 40 80
Hattiesburg 77 61 77 58 / 50 10 10 80
Natchez 75 63 77 52 / 20 10 30 80
Greenville 77 60 74 51 / 10 10 70 70
Greenwood 75 59 75 53 / 20 10 40 90
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 10 AM CST Wednesday for MSZ030-031-033-
038-039-044>046-050>052-056>058-064>066-072>074.
LA...None.
AR...None.
&&
DC/NF/ECHazardous weather outlook, Jan 17, 10:24 PM CST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1024 PM CST Tue Jan 17 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>042-047-190430- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Wednesday Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, a few downed trees and power lines are possible due to sustained winds ranging from 20 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ028-029-032-037-043-044-048>050-054-055-061-062-190430- Montgomery-Webster-Choctaw-Attala-Madison MS-Leake-Hinds-Rankin- Scott-Copiah-Simpson-Franklin MS-Lincoln- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Tonight and Wednesday FOG THREAT...Limited TIMING...Remainder of tonight through mid-morning Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Remainder of tonight through mid-morning Wednesday, patchy dense fog is possible with visibilities potentially down to a half to quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 25 to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ030-031-033-038-039-045-190430- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...The rest of Tonight and Wednesday FOG THREAT...Elevated TIMING...Remainder of tonight through mid-morning Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Remainder of tonight through wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 25 to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ026-027-036-190430- Grenada-Carroll-Holmes- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...The rest of Tonight and Wednesday FOG THREAT...Limited TIMING...Remainder of tonight through mid-morning Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Wednesday Remainder of tonight through mid-morning Wednesday, patchy dense fog is possible with visibilities potentially down to a half to quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, a few downed trees and power lines are possible due to sustained winds ranging from 20 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ046-051-052-056>058-065-066-072>074-190430- Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones- Marion-Lamar-Forrest- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Tonight and Wednesday FOG THREAT...Elevated TIMING...Remainder of tonight through mid-morning Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Remainder of tonight through mid-morning Wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Wednesday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 25 to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ053-059-060-190430- Claiborne-Jefferson-Adams- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...The rest of Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 25 to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ063-064-190430- Lawrence-Jefferson Davis- 1024 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of south central Mississippi. .DAY ONE...The rest of Tonight and Wednesday FOG THREAT...Limited TIMING...Remainder of tonight through mid-morning Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Remainder of tonight through mid-morning Wednesday, patchy dense fog is possible with visibilities potentially down to a half to quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) Wednesday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Wednesday, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 25 to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms and tornadoes are possible Wednesday night. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. Wednesday night. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph are expected for areas in the northwest ArkLaMiss Delta. Elsewhere, sustained winds up to 20mph and gusts up to 25 to 35mph are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:02 PM CST | Dense Fog Advisory | JAN | Clarke, Clay, Covington, Forrest, Jasper, Jefferson Davis and 14 more | 12 hr |
| Jan 18, 5:52 PM CST | Special Weather Statement | JAN | Washington | 38 min |
| Jan 18, 2:37 PM CST | Special Weather Statement | JAN | Ashley | 38 min |
| Jan 18, 3:13 PM CST | Special Weather Statement | JAN | Chicot | 47 min |
| Jan 18, 3:31 PM CST | Special Weather Statement | JAN | Chicot | 44 min |
| Jan 18, 4:07 PM CST | Special Weather Statement | JAN | Richland | 23 min |
| Jan 18, 5:24 PM CST | Special Weather Statement | JAN | East Carroll | 51 min |
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.